MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that approximately 8 years following an intraocular lens (iol) implant procedure, the iol became subluxated.There was no injury to the patient.Additional information was provided by a nurse that the iol was exchanged by flanged intrascleral haptic fixation along with an anterior vitrectomy during a secondary procedure.The patient is healing well with no complications.
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned for evaluation.The lens is submerged in a clear liquid.The lens has been cut in half, typical of insertion and removal from the eye.A chip is observed on the edge of the optic with missing lens material.A scratch is observed on the optic leading from the nicked area across the optic.Associated products were not provided.It is unknown if qualified products were used.A malfunction has not been indicated or information provided that the lens was the cause of the event.Information was provided that the company 15.5 diopter lens was replaced with a non-company lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12358632
Report Number1119421-2021-01614
Device Sequence Number14408362
Product Code MFK
UDI-Device Identifier00380652241595
UDI-Public00380652241595
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model NumberSN6AD1
Device Lot Number12106801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR